Alert archive / Texas / Special Weather Statements in 2014

Special Weather Statement, NWS Lubbock, TX

August 8, 2014Hall County, Texas

NWS Lubbock, TX issued this special weather statement at Aug 8, 2014, 8:13 PM CDT for Hall County, Texas. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 8, 2014, 8:13 PM CDT (01:13 UTC)
Expired
Aug 8, 2014, 8:45 PM CDT
In force
32 min
Issued by
NWS Lubbock, TX

County Hall County, TX

The radar

The Amarillo radar (KAMA), 108 km from the middle of the area, began a volume at 01:13 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 00:00Z, 1.2 hours before the alert went out and 107 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 00:00Z on 2014-08-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 198 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 00:00Z on 2014-08-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 138 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
198 J/kg
Mixed-layer CIN
-156 J/kg
Mixed-layer LCL
1643 m above ground
0-6 km bulk shear
30 kt
0-1 km storm-relative helicity
138 m²/s²
0-3 km storm-relative helicity
93 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.6

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

864 
WWUS84 KLUB 090113
SPSLUB

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LUBBOCK TX
813 PM CDT FRI AUG 8 2014

TXZ024-025-090145-
BRISCOE-HALL-
813 PM CDT FRI AUG 8 2014

...SIGNIFICANT WEATHER ADVISORY FOR BRISCOE  AND HALL COUNTIES...

AT 812 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER EXTREME WEST CENTRAL HALL COUNTY...MOVING
NORTHEAST AT 15 MPH.

IN ADDITION...PEA SIZE HAIL...WINDS UP TO 50 MPH...FREQUENT CLOUD TO
GROUND LIGHTNING...BRIEF HEAVY DOWNPOURS...ARE POSSIBLE WITH THIS
STORM.

GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE
OBJECTS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS
TREES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS
PASSED.

LAT...LON 3461 10053 3451 10056 3442 10095 3451 10103
      3471 10116 3476 10104 3475 10057
TIME...MOT...LOC 0113Z 219DEG 13KT 3463 10092

$$

31

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lubbock, TX wrote its last area forecast discussion before this special weather statement went out at Aug 8, 6:43 PM CDT, 1 hour 30 minutes earlier.

Area forecast discussion, Aug 8, 6:43 PM CDT, 1 hour 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LUBBOCK TX
643 PM CDT FRI AUG 8 2014

.AVIATION...
SHOWERS AND STORMS ONCE AGAIN LIE BETWEEN LBB AND CDS THIS
EVENING...WITH CDS STANDING THE CHANCE FOR VICINITY STORMS THE
NEXT COUPLE OF HOURS. COVERAGE IN AND AROUND LBB WILL BE MUCH TOO
ISOLATED TO WARRANT MENTION. WILL SEE ISOLATED STORMS AGAIN
SATURDAY AFTERNOON AND EVENING...BUT COVERAGE LIMITS WILL KEEP
MENTION OUT OF BOTH TAFS FOR NOW. VFR CONDITIONS AND LIGHT
SOUTHERLY WINDS BECOMING GUSTY AT TIMES WILL PREVAIL THROUGH THE
PERIOD.

&&

.PREV DISCUSSION... /ISSUED 337 PM CDT FRI AUG 8 2014/

SHORT TERM...
THE MONSOONAL MOISTURE PLUME WAS THINNING OUT A BIT TODAY BUT
MOISTURE STILL REMAINS OVER MUCH OF THE AREA ESPECIALLY OVER THE
PANHANDLE INTO THE ROLLING PLAINS. A WEAK SURFACE BOUNDARY FROM
THE PANHANDLE INTO THE ROLLING PLAINS AND INTO NORTHWEST TEXAS
MAY SERVE SOME LOW LEVEL CONVERGENCE AS A FOCUS FOR AFTERNOON/
EVENING THUNDERSTORMS. STORMS WOULD LIKELY BECOME INCREASINGLY
ENHANCED UNDER THE MID LEVEL MOISTURE. THE HIGHEST LOW LEVEL
THETA-E VALUES WERE OBSERVED FROM THE EASTERN PANHANDLE INTO THE
ROLLING PLAINS ON THE NORTHEAST SIDE OF THIS BOUNDARY. HOT
TEMPERATURES THIS AFTERNOON WILL FUEL MIXED LAYER INSTABILITY
VALUES ON THE ORDER OF 1500 J/KG. THESE HOT TEMPERATURES SHOULD
BE ENOUGH TO SEE CONVECTIVE INITIATION ALTHOUGH WILL HAVE HIGH
CLOUD BASES. SEVERE CHANCES WITH ANY CONVECTION WILL BE LOW GIVEN
THE WEAK FLOW IN MID AND UPPER LEVELS OF THE ATMOSPHERE.

THE UPPER RIDGE WILL CONTINUE TO SHIFT SOUTHEAST TODAY LEADING TO
A DECREASE IN THICKNESS VALUES FOR TODAY AND TOMORROW. HOWEVER...
THE RIDGE WILL BEGIN TO SLOWLY EXPAND BACK TO THE WEST ON
SATURDAY. AS A RESULT...MONSOONAL MOISTURE WILL ATTEMPT TO BE
SHOVED BACK WEST WITH CONVECTION MORE LIMITED TO THE TEXAS/NEW
MEXICO STATE LINE INTO THE SOUTHERN TEXAS PANHANDLE ON SATURDAY
AFTERNOON.

LONG TERM...
RIDGE WILL CONTINUE A SLOW PROGRESSION WEST ACROSS THE AREA
THROUGH THIS WEEKEND INTO THE MIDDLE OF NEXT WEEK. THIS SHOULD
KEEP THE BEST MONSOON MOISTURE WELL WEST OF THE AREA AND
TEMPERATURES WILL INCREASE A BIT AS WELL AS THICKNESS VALUES RISE.
MODELS CONTINUE TO SHOW POSSIBILITY OF AFTERNOON AND EVENING
CONVECTION ACROSS THE NORTHERN THIRD OF THE FORECAST AREA ON
SATURDAY AND THEN AGAIN ON SUNDAY. SUNDAY MAY HAVE A BETTER CHANCE
AS THE MODELS BRING A WEAK COLD FRONT INTO THE TEXAS PANHANDLE AND
STALL IT OUT SOMEWHERE CLOSE TO OUR NORTHERN COUNTIES. THIS COULD
PROVIDE A FOCUS FOR STORM DEVELOPMENT. POPS PRETTY WELL REFLECTED
THIS AND LEFT THEM AS IS.

WHETHER OR NOT THE FRONT MAKES IT INTO THE SOUTH PLAINS/ROLLING
PLAINS BY EARLY NEXT WEEK REMAINS UP IN THE AIR. 12Z RUNS HAVE THE
FRONT MAKING INTO THE SOUTHERN QUARTER OF THE FORECAST AREA BY
MONDAY AFTERNOON AND THEN SLOWLY DRAG IT SOUTH THROUGH THE
AFTERNOON. CENTER OF THE RIDGE WILL HAVE SHIFTED TOWARDS THE FOUR
CORNERS REGION WHICH SHOULD ALLOW HEIGHTS TO FALL AND SUBSIDENCE
UNDER THE RIDGE TO WEAKEN. MODELS ARE SHOWING QPF OVER THE ENTIRE
FORECAST AREA...WITH THE EXCEPTION OF THE GFS WHICH HAS A DRY
FORECAST IN PLACE. WILL KEEP A SLIGHT CHANCE OF PRECIP IN PLACE
FOR THE ENTIRE AREA AND COOLED TEMPS A DEGREE OR TWO THINKING
AMPLE CLOUD COVER AND A BIT COOLER AIR BEHIND THE FRONT WILL HELP.

MODELS START TO PUSH THE RIDGE BACK TO THE EAST BY WEDNESDAY WHICH
WILL PROBABLY BRING AND END TO THE PRECIPITATION CHANCES AND A
RETURN TO HOT AND DRY WEATHER. WHERE THE CENTER OF THE RIDGE ENDS
UP DIFFERS BETWEEN THE GFS AND ECMWF AS THE GFS HAS A WEAKER WEST
COAST TROF/LOW THAT THE CLOSED LOW THE ECMWF HAS. WILL HAVE TO SEE
HOW THE MODELS EVOLVE THIS FEATURE NEXT WEEK BEFORE MAKING ANY
MAJOR CHANGES TO THE FORECAST.

JORDAN

&&

.PRELIMINARY POINT TEMPS/POPS...
FRIONA        64  93  64  90  65 /  20  20  20  10  20
TULIA         66  94  65  93  65 /  20  20  20  10  20
PLAINVIEW     66  95  67  93  67 /  20  10  10  10  10
LEVELLAND     66  95  68  94  67 /  10  10  10  10  10
LUBBOCK       69  96  69  94  69 /  10  10  10  10  10
DENVER CITY   66  95  68  92  68 /  10  10  10  10  10
BROWNFIELD    67  96  69  94  68 /  10  10  10  10  10
CHILDRESS     73 100  71  98  71 /  20  10  10  10  10
SPUR          70 100  72  98  72 /  20  10  10  10  10
ASPERMONT     74 102  73 100  73 /  20  10  10  10  10

&&

.LUB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

31
Hazardous weather outlook, Aug 8, 5:02 AM CDT, 15 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LUBBOCK TX
502 AM CDT FRI AUG 8 2014

TXZ021>044-091015-
PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE-
FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING-
YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL-
502 AM CDT FRI AUG 8 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EXTREME SOUTHERN TEXAS
PANHANDLE...SOUTH PLAINS AND ROLLING PLAINS.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Aug 8, 5:22 PM CDT, 2 hours 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LUBBOCK TX
522 PM CDT FRI AUG 8 2014

TXZ031-032-037-038-044-082300-
COTTLE-DICKENS-KING-MOTLEY-STONEWALL-
522 PM CDT FRI AUG 8 2014

...SIGNIFICANT WEATHER ADVISORY FOR
COTTLE...STONEWALL...MOTLEY...KING AND DICKENS COUNTIES...

AT 519 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
MULTIPLE STRONG THUNDERSTORMS ACROSS THE ROLLING PLAINS...WITH THE
MOST INTENSE NEAR MATADOR...MOVING NORTH TO NORTHEAST AT 10 MPH.

PENNY SIZE HAIL...WINDS UP TO 50 MPH...FREQUENT CLOUD TO GROUND
LIGHTNING...AND BRIEF HEAVY DOWNPOURS...ARE ALL POSSIBLE WITH THESE
STORMS.

GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE
OBJECTS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS
TREES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS
PASSED.

LAT...LON 3315 9999 3319 10037 3332 10052 3339 10052
      3340 10061 3352 10075 3428 10099 3431 10035
      3395 10031 3377 9999
TIME...MOT...LOC 2221Z 203DEG 10KT 3400 10077

31
Special weather statement, Aug 8, 6:09 PM CDT, 2 hours 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LUBBOCK TX
609 PM CDT FRI AUG 8 2014

TXZ023>025-030>032-037-038-090000-
BRISCOE-COTTLE-DICKENS-FLOYD-HALL-KING-MOTLEY-SWISHER-
609 PM CDT FRI AUG 8 2014

...SIGNIFICANT WEATHER ADVISORY FOR COTTLE...BRISCOE...SWISHER...
MOTLEY...KING...HALL...FLOYD  AND DICKENS COUNTIES...

AT 607 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM NORTH OF SILVERTON
TO NEAR GUTHRIE...MOVING NORTH AT 10 TO 15 MPH.

PENNY SIZE HAIL...WINDS UP TO 50 MPH...FREQUENT CLOUD TO GROUND
LIGHTNING...AND BRIEF HEAVY DOWNPOURS...ARE POSSIBLE WITH THESE
STORMS.

GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE
OBJECTS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS
TREES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE
PASSED.

LAT...LON 3431 10042 3430 9999 3423 9999 3423 10004
      3385 10004 3384 9999 3360 9999 3365 10062
      3457 10158 3475 10168 3475 10042
TIME...MOT...LOC 2308Z 200DEG 13KT 3471 10103 3371 10005

31
Local storm report, Aug 8, 8:07 PM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
807 PM CDT FRI AUG 08 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0620 PM     TSTM WND GST     10 SW PADUCAH           33.91N 100.43W
08/08/2014  M74 MPH          COTTLE             TX   MESONET

            WEST TEXAS MESONET REPORT

&&

EVENT NUMBER LUB1400247

JWJ
Special weather statement, Aug 8, 8:13 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LUBBOCK TX
813 PM CDT FRI AUG 8 2014

TXZ024-025-090145-
BRISCOE-HALL-
813 PM CDT FRI AUG 8 2014

...SIGNIFICANT WEATHER ADVISORY FOR BRISCOE  AND HALL COUNTIES...

AT 812 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER EXTREME WEST CENTRAL HALL COUNTY...MOVING
NORTHEAST AT 15 MPH.

IN ADDITION...PEA SIZE HAIL...WINDS UP TO 50 MPH...FREQUENT CLOUD TO
GROUND LIGHTNING...BRIEF HEAVY DOWNPOURS...ARE POSSIBLE WITH THIS
STORM.

GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE
OBJECTS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS
TREES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS
PASSED.

LAT...LON 3461 10053 3451 10056 3442 10095 3451 10103
      3471 10116 3476 10104 3475 10057
TIME...MOT...LOC 0113Z 219DEG 13KT 3463 10092

31

The office that day

Everything else NWS Lubbock, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 9, 4:27 PM CDTSpecial Weather StatementLUBCrosby18 min
Aug 9, 5:29 PM CDTSpecial Weather StatementLUBHale46 min

Nearby

Special Weather Statements in Texas, 2014Every special weather statement in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.